Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X

   
 

 

A dynamical model for multilayered plates with independent shear deformations


Author: Scott W. Hansen
Journal: Quart. Appl. Math. 55 (1997), 601-621
MSC: Primary 73K10; Secondary 35Q72, 73C02
DOI: https://doi.org/10.1090/qam/1486538
MathSciNet review: MR1486538
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper a dynamic model for an $ n$-layered plate is developed based upon the assumptions of Reissner-Mindlin plate theory. Each plate layer is assumed to be transversely isotropic, transversely homogeneous and of a uniform thickness; however, no symmetry in the material properties or thicknesses of each plate is assumed. The layers are assumed to be perfectly bonded so that no slip occurs along the interface. No additional a priori kinematic restrictions are imposed upon the motion of the plates. The equations of motion are derived by the principle of virtual work. Existence and uniqueness results are obtained. In the case where the layers are symmetric we show that all solutions decouple into a bending solution (with antisymmetric displacements about the mid-plane) and an in-plane solution (with symmetric displacements).


References [Enhancements On Off] (What's this?)

  • [1] R. A. DiTaranto, Theory of vibratory bending for elastic and viscoelastic layered finite-length beams, J. Appl. Mech. 32, 881-886 (1965)
  • [2] Scott W. Hansen, A model for a two-layered plate with interfacial slip, Control and estimation of distributed parameter systems: nonlinear phenomena (Vorau, 1993) Internat. Ser. Numer. Math., vol. 118, Birkhäuser, Basel, 1994, pp. 143–170. MR 1313515
  • [3] R. Heuer, Static and dynamic analysis of transversely isotropic, moderately thick sandwich beams by analogy, Acta Mechanica 91, 1-9 (1992)
  • [4] E. M. Kerwin, Damping of flexural waves by constrained visco-elastic layer, J. Acoustical Soc. America 31, 952-962 (1959)
  • [5] John E. Lagnese, Boundary stabilization of thin plates, SIAM Studies in Applied Mathematics, vol. 10, Society for Industrial and Applied Mathematics (SIAM), Philadelphia, PA, 1989. MR 1061153
  • [6] J. Lagnese and J.-L. Lions, Modelling analysis and control of thin plates, Recherches en Mathématiques Appliquées [Research in Applied Mathematics], vol. 6, Masson, Paris, 1988. MR 953313
  • [7] J.-L. Lions and E. Magenes, Problèmes aux limites non homogènes et applications. Vol. 2, Travaux et Recherches Mathématiques, No. 18, Dunod, Paris, 1968 (French). MR 0247244
  • [8] D. J. Mead, A comparison of some equations for the flexural vibration of damped sandwich beams, J. Sound Vib. 83, 363-377 (1982)
  • [9] R. D. Mindlin, Influence of rotary inertia and shear on flexural motions of isotropic elastic plates, J. Appl. Mech. 18, 31-38 (1951)
  • [10] Eric Reissner, The effect of transverse shear deformation on the bending of elastic plates, J. Appl. Mech. 12 (1945), A-69–A-77. MR 0012579
  • [11] Eric Reissner, On bending of elastic plates, Quart. Appl. Math. 5 (1947), 55–68. MR 0020440, https://doi.org/10.1090/S0033-569X-1947-20440-X
  • [12] E. Reissner, Reflections on the theory of elastic plates, Appl. Mech. Rev. 38, 1453-1464 (1985)
  • [13] F.-Y. Wang, Two-dimensional theories deduced from three-dimensional theory for a transversely isotropic body-I. Plate problems, Internat. J. Solids Structures 4, 455-470 (1990)
  • [14] M.-J. Yan and E. H. Dowell, Governing equations for vibrating constrained-layer damping sandwich plates and beams, J. Appl. Mech. 39, 1041-1046 (1972)
  • [15] Yi-Yuan Yu, Simple thickness-shear modes of vibrations of infinite sandwich plates., J. Appl. Mech. 26 (1959), 679–681. MR 0109505

Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 73K10, 35Q72, 73C02

Retrieve articles in all journals with MSC: 73K10, 35Q72, 73C02


Additional Information

DOI: https://doi.org/10.1090/qam/1486538
Article copyright: © Copyright 1997 American Mathematical Society


Brown University The Quarterly of Applied Mathematics
is distributed by the American Mathematical Society
for Brown University
Online ISSN 1552-4485; Print ISSN 0033-569X
© 2017 Brown University
Comments: qam-query@ams.org
AMS Website